Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 12, 2009, 5:53 PM CDT for Jack County, Palo Pinto County, Parker County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 12, 2009, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:15 PM CDT | HAIL 1.75 | Perrin, TX | GOLF BALL HAIL NEAR PERRIN |
| Jun 12, 6:34 PM CDT | TORNADO | 9 Wnw Perrin, TX | TORNADO DEBRIS HWY 2210 EAST OF BARTON CHAPEL 33N 03.882 98W 12.363 |
| Jun 12, 6:36 PM CDT | TSTM WND GST 60 | Graford, TX | HAMS REPORT 60 MPH WINDS IN GRAFORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:29 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 122253
TORFWD
TXC237-363-367-122345-
/O.NEW.KFWD.TO.W.0036.090612T2253Z-090612T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 645 PM CDT
* AT 552 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
9 MILES NORTH OF GRAFORD...MOVING SOUTHEAST AT 15 MPH. THIS
TORNADO WILL PASS NEAR PERRIN. THIS IS A DANGEROUS STORM SEEK
SHELTER NOW
* THE TORNADO WILL BE NEAR...
GRAFORD BY 610 PM CDT...
MINERAL WELLS BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3322 9792 3301 9792 3301 9790 3300 9790
3300 9754 3279 9754 3278 9830 3319 9831
TIME...MOT...LOC 2252Z 315DEG 12KT 3306 9819
$$
DUNN2 follow-up statements
000
WWUS54 KFWD 122313
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI JUN 12 2009
TXC237-363-367-122345-
/O.CON.KFWD.TO.W.0036.000000T0000Z-090612T2345Z/
JACK TX-PALO PINTO TX-PARKER TX-
613 PM CDT FRI JUN 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN PARKER...NORTHEASTERN PALO PINTO AND SOUTHERN JACK
COUNTIES...
AT 613 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO.
THIS TORNADO WAS LOCATED 10 MILES NORTHEAST OF GRAFORD...MOVING
SOUTHEAST AT 10 MPH.
THE TORNADO WILL BE NEAR...
PERRIN BY 630 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
&&
LAT...LON 3319 9831 3322 9792 3301 9792 3300 9790
3300 9774 3279 9788 3278 9830
TIME...MOT...LOC 2313Z 291DEG 13KT 3304 9811
$$
92000
WWUS54 KFWD 122328
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT FRI JUN 12 2009
TXC237-363-367-122345-
/O.CON.KFWD.TO.W.0036.000000T0000Z-090612T2345Z/
JACK TX-PALO PINTO TX-PARKER TX-
628 PM CDT FRI JUN 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN PARKER...NORTHEASTERN PALO PINTO AND SOUTHERN JACK
COUNTIES...
AT 628 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO.
THIS TORNADO WAS LOCATED 7 MILES EAST OF GRAFORD...MOVING SOUTHEAST
AT 25 MPH.
THE TORNADO WILL BE NEAR...
POOLVILLE BY 640 PM CDT...
MINERAL WELLS STATE PARK...MINERAL WELLS AND COOL BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
&&
LAT...LON 3311 9831 3320 9819 3322 9792 3301 9792
3300 9790 3300 9781 3279 9788 3278 9830
TIME...MOT...LOC 2328Z 325DEG 23KT 3294 9813
$$
92What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 5:53 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 12, 5:53 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CDT FRI JUN 12 2009 .AVIATION... SCT...SVR STORMS DEVELOPED OFF W-CENTRAL TX DRYLINE AS EXPECTED...THOUGH ONE SUPERCELL DEVELOPED FURTHER EAST OVER JACK CO AND IS NOW MOVING SE AROUND 10-15 KTS AND HAVE JUST AMD ALL D/FW TAF SITES FOR ARRIVAL OF STORMS WITH TEMPO IFR/GUSTY NW WINDS BTWN 23Z- 01Z...WITH LINGERING VCSH LATER THIS EVE TOWARD 06Z. THIS WILL GIVE THE AIRPORTS FITS FOR THE NEXT FEW HOURS AND WILL LIKELY COORD AND ISSUE AWW IN NEXT 15 MINS AFTER COORD CALLS. OTRW...VFR CONDS WITH SELY FLOW 8-12 KTS EXPECTED OVRNGT THROUGH SAT AS BROAD LOW PRESSURE SITUATES OVER W TX/PANHANDLE REGION IN VCNTY OF DRYLINE. NEW 00Z TAF ISSUANCE LIKELY WILL REMAIN THE SAME...JUST WITH ADDITIONAL TIME FCST FRO 21Z SAT-06Z SUN. 05/ && .UPDATE... WE/VE EXPANDED THE TORNADO WATCH EASTWARD A FEW COUNTIES. IT NOW RUNS WEST OF A SHERMAN-DENNISON TO WAXAHACHIE...GATESVILLE... LAMPASAS LINE. CLUSTER OF STRONG/SEVERE THUNDERSTORMS OVER JACK COUNTY WILL MOVE EAST ABOUT 15 MPH AND THROUGH WISE COUNTY. WE ARE EXPECTING THIS MOVEMENT TO BECOME MORE SOUTHEASTERLY WITH TIME AND HEAD FOR THE NORTHERN METROPLEX 700-730 PM. 75 && .PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 12 2009/ THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF 2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST. HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 76 97 76 / 30 20 30 10 10 WACO, TX 78 98 76 98 76 / 20 20 20 10 5 PARIS, TX 74 94 74 94 74 / 30 20 30 20 10 DENTON, TX 76 96 74 97 74 / 30 20 30 10 10 MCKINNEY, TX 75 96 74 96 72 / 30 20 30 20 10 DALLAS, TX 79 96 78 97 78 / 30 20 30 10 5 TERRELL, TX 76 96 76 96 75 / 30 20 20 10 5 CORSICANA, TX 75 97 75 96 75 / 20 20 20 10 5 TEMPLE, TX 74 97 74 97 74 / 20 20 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/75
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI JUN 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 345 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE. 25
In the hours before
Local storm report, Jun 12, 5:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TORNADO 5 S JACKSBORO 33.15N 98.15W
06/12/2009 JACK TX TRAINED SPOTTER
TORNADO LASTED ABOUT 4-5 MINUTESLocal storm report, Jun 12, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 2 WNW PERRIN 33.05N 98.10W
06/12/2009 JACK TX TRAINED SPOTTER
SPOTTER REPORTED TORNADO JUST WNW OF PERRINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:15 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| Jun 11, 7:22 PM CDT | Areal Flood Warning | FWD | Dallas | 6 hr |
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 20 min |
| Jun 11, 8:26 PM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 39 min |
| Jun 11, 9:38 PM CDT | Special Weather Statement | FWD | Milam | 22 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Jun 12, 5:18 PM CDT | Tornado Warning | FWD | Jack | 42 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Jun 12, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 65 min |
| Jun 12, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 63 min |
| Jun 12, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 68 min |
| Jun 12, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| Jun 12, 6:43 PM CDT | Tornado Warning | FWD | Palo Pinto, Parker | 62 min |
| Jun 12, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 45 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.